Medical Specialty >> Urology

Doctors Lounge - Urology Answers

Back to Urology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 8/13/2017.

Forum Name: Urology Topics

Question: Decreased Urination


 zaroon - Sun Jun 27, 2010 3:46 pm

hi,
Im 24 year old male. About a year back or so the frequency of urination was increased alot. The color of urine remained white. I didnt checked this problem with any doctor cause i thought that too much intake of liquids is causing it. I usually take about 10 to 12 glasses of water a day. For the past 5 months the frequency of my urine suddenly decreased alot even thought i was drinking same amount of water and there was pain in the kidneys. I checked with the doctor and my kidneys were performing good, bladder and blood reports were ok too. Doctor put me on ZALAIM medicine for about 2 months. After that my urine was back to normal but i am again facing this lack of urine output problem now a days. Docotor checked with CATHERAL to see any blockage but there was none, now i am taking TAMSOLIN medicine for about a month and still there is no improvment. My bladder is getting full but i am unable to urinate except for few drops. Sometime at night it gets better. Also i have pain in kidneys due to back pressure. Any suggestions what can be the possible cause for it??

Thanks in advance
 Dr.M.Aroon kamath - Thu Jul 01, 2010 7:41 am

User avatar Hi,
You are too young for it to be due to Benign prstatic hyperplasia (BPH). Have you been prescribed Tamsulosin hydrochloride? Your symptoms certainly need a thorough evaluation by a urologist as well as a neurologist.

One of the rare causes one may need to consider in your case is a "tethered cord syndrome", a condition in which the tip of the sacral part of the spinal cord is stuck in the region of the sacrum and is unable to stretch with growth.This can result in urinary bladder dysfunction.

One of the reported, lesser known side effects of Tamsulosin is increased frequency of urination.
Best wishes!

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us